Swollen legs

Swollen legs

Welcome to Spine-health’s Sciatica, Leg Pain and Radiculopathy patient community. You can also read doctor approved Sciatica and Leg Pain Articles and watch Sciatica Videos.
14 posts / 0 new
Last post
Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 10 months 4 weeks ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Swollen legs

Maybe someone has an idea? I had another fusion in August of this year. Issues with it so far is the top of the fusion broke loose around week 5. Put on a Bone Growth Stimulator in an effort to catch it, and make it fuse. Okay well, with that, a LOT of pain (mainly nerve) and I was put on Lyrica 3 weeks ago (150mg 2x a day) - and it has been a god send in that I can function on it - without it, pain levels sat around 5-6 with the "zings" hitting 8-9 (lasted like 30 seconds when it did that).

Okay, with all that said (and I truly hope it isn't the Lyrica, as it has been a God send as I said. 2 days ago, I started getting swelling around my ankles (I am pretty sure it is water). Yesterday my thighs and knees (ankles still swollen) now have swollen! No temperature or color differences for the most part, yes there is some pain in the lower thighs and ankles.

Before this started, I would "lose" my feet (top and bottom) in the area covering the index toe to the ring toe, and a lot on top and bottom when I sat or stood and was leaning a bit forward. If I lost em sitting, and got up - arched my back, they would come back. Standing with a slight forward tilt - they would go numb.

I have thoracic and lower spine issues as well, but no MRI at this point to say "how bad", as my NS and I agreed if I can handle the back, we will wait until my neck (yeah right) gets under control. I am debating hitting the ER, but too I am curious is anyone has gone through this, and if so, what caused it? It is both legs almost equally. Further, the swelling is such that my lower thighs, knees, calves and at times, ankles feel really tight.

I know it could be medication related, but I have had NO problems with Lyrica now for 3 weeks (so seems odd if it is causing this), is it possible that something is going askew in my lower back now and manifesting in my legs? Thanks all for your input, appreciate!! Smile

Brenda

joanxyxy
Offline
Last seen: 5 months 1 week ago
Title: Member
Joined: 10/14/2009 - 5:25am
HI BRENDA

Unfortunately the swelling can be caused by Lyrica. It is considered a possible side affect.
JOAN

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 10 months 4 weeks ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Lyrica

joanxyxy wrote:
Unfortunately the swelling can be caused by Lyrica. It is considered a possible side affect.
JOAN

Howdy Joan,

Thanks for responding. Smile I was in chat tonight, and there were 3 nurses (2 ER) and I asked in there, to include that I was thinking of going to the ER about it. The replies back basically were if I didn't have swelling in the tongue, or throat, not too worry too much - same as water weight gain? Sniff... Honestly though, if it isn't an issue, I will take a bit of fat feet and legs over nerve pain any day!!! Thanks for pretty much agreeing with what they told me. Whew!! I will keep an eye out for any other issues.. I hope not, as Lyrica has been otherwise GREAT for me!!! Thanks again!!!

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

joanxyxy
Offline
Last seen: 5 months 1 week ago
Title: Member
Joined: 10/14/2009 - 5:25am
ANY TIME

I took a similar drug for 3 years. I got swollen legs too but doc still let me take the stuff. Nothing like two fat legs! No pain no strain!

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 10 months 4 weeks ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Fat Leg Club!!

Hehehhehee! Yeah huh? I do get a bit of pain if they swell just right - tight don't cha know! Other than that it is weird, same color, normal temperature etc. You can push a finger into it...hold it and let it go. You have a divot! Than it goes away. Weird.

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

joanxyxy
Offline
Last seen: 5 months 1 week ago
Title: Member
Joined: 10/14/2009 - 5:25am
KINDA LIKE

SILLY PUTTY. IT DOES MAKE YOUR LEGS FEEL TITE.
TITE AND NOT A GREAT SIGHT!!!
BE CAREFUL YOU DONT STICK FINGER IN TOO FAR!!!

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 10 months 4 weeks ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Silly Puddy

Too funny! Didn't even think of that! Sit "Indian style" and boy are they alien looking for a bit! ROFLA...

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

joanxyxy
Offline
Last seen: 5 months 1 week ago
Title: Member
Joined: 10/14/2009 - 5:25am
INDIANS

MAYBE INDIANS HAD PROPER SITTING TECHNIQUE!
Sit in circle and smoke and think about the environment. I UDERSTAND ANMOST EVERY AMERICAN HAS BAD BACK NOW AND THEN. NEVER HEARD ABOUT INDIANS IN THE OLD DAYS HAVING THAT TROUBLE.
PLUS THEY RODE HORSES AND I THINK THAT MUST HAVE BEEN MORE THERAPEUTIC THAN OUR SUV's. Angel O:) Angel

haglandc (not verified)
Title: Member
Brenda

Even though you might not be having the reaction of swelling of your face, tongue etc... it still shows that you are possibly having a reaction to a medication. While it might not be considered an emergency, it is still something that you should address with the prescribing physician.

I have a couple of drug allergies and took the drugs numerous times throughout my life without any issues. One day out of the blue, I had a terrible reaction and that's all she wrote.

Plus I always like to make certain that anything like that is annotated in my medical records.

"C"

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 10 months 4 weeks ago
Title: Member
Joined: 09/29/2009 - 10:35pm
"C"

Howdy C,

You actually bring up a really good point there. I will give the NS office a call tomorrow to have them do just that. I just don't want to get pulled off of Lyrica, as I can't manage day to day with the pain without it. Narcotics don't help me at all - make me stupid and loopy, and I hurt like a mother-rucker. Smile

I've been on this bone growth stimulator now for over 2 months, and I don't "feel" any difference. I have the same zinger pain and "crunchy" noises in the same places (at the new fusion site) as before. I am 3.5 months now post op. I just wonder "on average" when do they decide to fix a fusion that isn't taking? On Lyrica I can "deal" with it, and work. If I come off of it...sick leave - misery!

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

mituspawz (not verified)
Title: Member
Swollen Legs

Brenda, it could be the medication, I don't know. You would need to talk with your doctor about that. I am a multiple back surgery in lumbar region and take pain pills everyday just to function. In the last 2 days my legs are swelling from the knee down to my toes, very fat looking. I went to my dr. and we did a sonogram to rule out blood clots, now an MRI tomorrow. I do have sciatic problems after my last fusion. My doctor told me that this could be the cause of my legs swelling and thus the MRI to see what is really going on. I did not know that a back problem could do this as I have lived with a very bad back for many years and this is a first for me with the swelling. I don't take Lyrica and never have so I don't know anything about the medication. My suggestion is to talk with you doctor and if you don't have a spine orthopod then try to talk to one. Karen

Pages